Alert archive / Montana / Flash Flood Warnings in 2013
Flash Flood Warning 13, NWS Billings, MT
NWS Billings, MT issued this flash flood warning at Jun 11, 2013, 4:23 PM MDT for Big Horn County, Rosebud County, Montana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2013, 4:23 PM MDT (22:23 UTC)
- Expired
- Jun 11, 2013, 8:15 PM MDT
- In force
- 4 hr
- Issued by
- NWS Billings, MT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Big Horn County, MT, Rosebud County, MT
The radar
The Billings radar (KBLX), 123 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.4 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2063 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
347 WGUS55 KBYZ 112223 FFWBYZ MTC003-087-120215- /O.NEW.KBYZ.FF.W.0013.130611T2223Z-130612T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BILLINGS MT 423 PM MDT TUE JUN 11 2013 THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN BIG HORN COUNTY IN SOUTH CENTRAL MONTANA... SOUTHEASTERN ROSEBUD COUNTY IN SOUTHEAST MONTANA... * UNTIL 815 PM MDT * AT 420 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN APPROACHING THE SARPY HILLS...COAL SEAM AND ROSEBUD COMPLEX FIRES...INCLUDING THE CHALKY FIRE. FLASH FLOODING WILL BEGIN SHORTLY. EXCESSIVE RAINFALL OVER THE BURN SCARS WILL RESULT IN DEBRIS FLOWS. THE DEBRIS FLOWS CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... COLSTRIP...LAME DEER...BUSBY...MUDDY AND STACEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. && LAT...LON 4545 10734 4579 10751 4592 10658 4559 10649 $$ CJS
4 follow-up statements
781 WGUS75 KBYZ 112330 FFSBYZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 530 PM MDT TUE JUN 11 2013 MTC003-087-120215- /O.CON.KBYZ.FF.W.0013.000000T0000Z-130612T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BIG HORN MT-ROSEBUD MT- 530 PM MDT TUE JUN 11 2013 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR EASTERN BIG HORN AND SOUTHEASTERN ROSEBUD COUNTIES... AT 530 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS THE SARPY HILLS BURN SCAR. RADAR INDICATES THAT UP TO TWO INCHES OF RAIN HAS FALLEN ON THE WESTERN PARTS OF THE SARPY HILLS FIRE. THE THUNDERSTORMS ARE MOVING EAST AT 25 MPH AND WILL ALSO AFFECT THE COAL SEAM AND ROSEBUD COMPLEX FIRES...INCLUDING THE CHALKY FIRE. EXCESSIVE RAINFALL OVER THE BURN SCARS WILL RESULT IN DEBRIS FLOWS. THE DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... COLSTRIP...LAME DEER...BUSBY...MUDDY AND STACEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. && LAT...LON 4545 10734 4579 10751 4592 10658 4559 10649 $$ CJS
494 WGUS75 KBYZ 120042 FFSBYZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 642 PM MDT TUE JUN 11 2013 MTC003-087-120215- /O.CON.KBYZ.FF.W.0013.000000T0000Z-130612T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BIG HORN MT-ROSEBUD MT- 642 PM MDT TUE JUN 11 2013 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR EASTERN BIG HORN AND SOUTHEASTERN ROSEBUD COUNTIES... AT 640 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE ROSEBUD COMPLEX BURN SCAR...INCLUDING THE CHALKY FIRE. ADDITIONAL...ISOLATED THUNDERSTORMS ARE APPROACHING THE SARPY HILLS AND COAL SEAM FIRES FROM THE WEST...AND MAY ALSO PRODUCE ADDITIONAL HEAVY RAIN OVER THE BURN SCARS. EXCESSIVE RAINFALL OVER THE BURN SCARS WILL RESULT IN DEBRIS FLOWS. THE DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... COLSTRIP...LAME DEER...BUSBY...MUDDY AND STACEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. && LAT...LON 4545 10734 4579 10751 4592 10658 4559 10649 $$ CJS
449 WGUS75 KBYZ 120128 FFSBYZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 728 PM MDT TUE JUN 11 2013 MTC003-087-120215- /O.CON.KBYZ.FF.W.0013.000000T0000Z-130612T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BIG HORN MT-ROSEBUD MT- 728 PM MDT TUE JUN 11 2013 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR EASTERN BIG HORN AND SOUTHEASTERN ROSEBUD COUNTIES... AT 725 PM MDT...THUNDERSTORMS HAD MOVED EAST OF THE SARPY HILLS... COAL SEAM...AND ROSEBUD COMPLEX BURN SCARS...INCLUDING THE CHALKY FIRE. HOWEVER...RUNOFF FROM EARLIER HEAVY RAIN MAY STILL BE CAUSING FLASH FLOODING AND DEBRIS FLOWS IN AND AROUND THE BURN SCARS. THE DEBRIS FLOWS CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. && LAT...LON 4545 10734 4579 10751 4592 10658 4559 10649 $$ CJS
673 WGUS75 KBYZ 120214 FFSBYZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 814 PM MDT TUE JUN 11 2013 MTC003-087-120221- /O.EXP.KBYZ.FF.W.0013.000000T0000Z-130612T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BIG HORN MT-ROSEBUD MT- 814 PM MDT TUE JUN 11 2013 ...THE FLASH FLOOD WARNING FOR EASTERN BIG HORN AND SOUTHEASTERN ROSEBUD COUNTIES WILL EXPIRE AT 815 PM MDT... THUNDERSTORMS HAVE MOVED EAST OF THE AREA AND RUNOFF HAS SUBSIDED. HOWEVER...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE BURN SCAR AREAS ACROSS THE AREA THROUGH WEDNESDAY BECAUSE ADDITIONAL HEAVY RAIN IS POSSIBLE. LAT...LON 4545 10734 4579 10751 4592 10658 4559 10649 $$ CJS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:29 PM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 11, 2:29 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
229 PM MDT TUE JUN 11 2013
.SHORT TERM...VALID FOR WED AND THU...
OVERVIEW...IT IS SHAPING UP TO BE A COUPLE OF BUSY CONVECTIVE
AFTERNOONS AND EVENINGS THROUGH MID WEEK. UPPER TROUGH TO THE WEST
HAS SET UP A TYPICAL SEVERE WEATHER PATTERN FOR OUR HIGH PLAINS
AND MOUNTAINS. THIS WILL CONTINUE INTO AT LEAST WEDNESDAY.
THUS...I WILL BE PUSHING THE FLASH FLOOD WATCH OUT THROUGH
WEDNESDAY EVENING...MAINLY FOR BURN SCARS.
A STRONG SHORT WAVE TROUGH IN THE SW FLOW ALOFT WILL MOVE OVER
OUR REGION TODAY PROVIDING EXCELLENT LIFT. EASTERLY LOW LEVEL FLOW
AHEAD OF AN APPROACHING LARGER TROUGH TO THE WEST IS ADVECTING
HIGHER DEWPOINTS INTO OUR FORECAST AREA FROM THE MIDWEST. THE
STRONG SW FLOW OVERRIDING THE LOW LEVEL EASTERLY FLOW WILL RESULT
IN HELICITY AND SHEAR FOR SUSTAINING UPDRAFTS WITHIN STORMS. THIS
ALL POINTS TO A THREAT OF HAIL...HIGH WINDS AND POSSIBLY A SLIGHT
CHANCE OF A TORNADIC STORM OR TWO...ESPECIALLY IN THE BIG HORN
COUNTY TO NORTHEAST WYOMING SECTIONS. CONVECTIVE ACTIVITY WILL
WEAKEN BY LATE EVENING...BUT LINGER OVERNIGHT AS IT TRACKS
NORTHEASTWARD.
WEDNESDAY...SEVERAL IMPULSES IN THE SW FLOW ALOFT WILL AGAIN
TRACK INTO OUR REGION...MAINLY OVER THE WESTERN AND CENTRAL ZONES.
AGAIN THERE WILL BE GOOD INGREDIENTS FOR SEVERE
THUNDERSTORMS...PROBABLY NOT QUITE AS MUCH COVERAGE AS TODAY
THOUGH DUE TO WEAK AND SPORADIC NATURE OF ENERGY ALOFT COMPARED TO
TODAYS.
THURSDAY...THERE IS A CHANCE OUR EAST AND SOUTH SECTIONS MAY BE
DRY SLOTTED AS UPPER TROUGH TO THE WEST MOVES INTO THE ROCKIES.
AT THIS TIME...CONFIDENCE IS LOW IN JUST HOW CONVECTION WILL
DEVELOP. MOST UNSTABLE AIR WILL BE SITUATED OVER EASTERN SECTIONS
OF MONTANA...BUT ENERGY WILL BE FOCUSED A BIT FURTHER WEST ON THE
FRONT RANGE...AT LEAST INTITIALLY. WILL NOT CHANGE MUCH AT THIS
TIME FOR THURSDAY UNTIL WE HAVE MORE CONFIDENCE. BT
.LONG TERM...VALID FOR FRI...SAT...SUN...MON...TUE...
ACTIVE WEATHER LOOKS TO CONTINUE INTO FRIDAY AS ANOTHER STRONG
UPPER LEVEL DISTURBANCE MOVES ACROSS THE FORECAST AREA. IN
ADDITION...A COLD FRONT WILL SWEEP ACROSS THE AREA FRIDAY MORNING
BUT EXACT TIMING IS DIFFICULT TO PINPOINT AT THIS TIME. AS A
RESULT...EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP WEST OF
BILLINGS AND MOVE EAST DURING THE DAY. TIMING OF FRONT WILL BE
IMPORTANT AS A MORNING PASSAGE MAY HINDER THE SEVERE THREAT BUT A
LATER FRONTAL ARRIVAL MAY INCREASE THE THREAT. IN ANY
CASE...ACTIVITY SHIFTS EAST FRIDAY NIGHT AS A DRIER WESTERLY FLOW
MOVES IN FOR SATURDAY. HIGH PRESSURE RIDGING BUILDS IN FOR
SATURDAY AND SUNDAY RESULTING IN MINIMAL THUNDERSTORM CHANCES.
ANOTHER UPPER LOW IS PROGGED TO MOVE ONTO THE PACIFIC NORTHWEST
COAST MONDAY AND TUESDAY BRINGING AN UNSETTLED SOUTHWEST FLOW
ALOFT ALONG WITH RETURNED THUNDERSTORM CHANCES TO OUR FORECAST
AREA. HOOLEY
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS
AFTERNOON ALONG AND WEST OF A ROUNDUP-BILLINGS-SHERIDAN LINE WITH
THE ACTIVITY DEVELOPING EAST OF THIS LINE BY THIS EVENING. THE
THUNDERSTORMS WILL CONTAIN HEAVY RAINFALL ALONG WITH THE
POSSIBILITY OF LARGE HAIL AND STRONG WIND GUSTS IN EXCESS OF
50KTS. EXPECT MVFR TO LIFR CONDITIONS IN AND NEAR THE THUNDERSTORM
ACTIVITY. THE THUNDERSTORM ACTIVITY WILL BEGIN TO DIMINISH LATE
THIS EVENING. MOUNTAIN OBSCURATIONS WILL BE LIKELY THROUGH THIS
AFTERNOON AND INTO THE OVERNIGHT HOURS. HOOLEY
&&
.PRELIMINARY POINT TEMP/POPS...
WED THU FRI SAT SUN MON TUE
-----------------------------------------------------------
BIL 054/082 056/084 053/075 048/078 052/081 054/080 053/082
54/T 43/T 53/T 21/U 12/T 23/T 32/T
LVM 047/079 048/082 046/070 043/078 045/081 047/083 046/082
45/T 44/T 53/T 21/U 12/T 23/T 32/T
HDN 054/084 056/086 052/076 048/078 052/082 054/080 051/085
63/T 33/T 43/T 21/U 12/T 23/T 32/T
MLS 055/083 057/084 055/077 051/078 054/082 058/079 056/080
72/T 43/T 54/T 21/U 12/T 22/T 32/T
4BQ 053/083 055/088 053/076 050/078 053/083 056/079 053/081
62/T 32/T 32/T 21/U 12/T 22/T 32/T
BHK 052/076 055/079 055/075 052/076 053/077 054/075 053/077
72/T 52/T 53/T 21/U 12/T 22/T 32/T
SHR 051/084 054/085 051/075 045/075 048/080 051/079 049/083
32/T 32/T 33/T 21/U 12/T 22/T 22/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...SEVERE THUNDERSTORM WATCH 296 IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR ZONES 28>39-41-42-56>58-63-66>68.
FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING FOR
ZONES 29-31-36>38-57-58-64-65-67.
WY...SEVERE THUNDERSTORM WATCH 296 IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR ZONES 98-99.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jun 11, 1:45 PM MDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 145 PM MDT TUE JUN 11 2013 MTZ028>042-056>058-063>068-WYZ098-099-121945- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 145 PM MDT TUE JUN 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD THUNDERSTORM ACTIVITY WILL SPREAD ACROSS THE AREA THIS AFTERNOON AND CONTINUE EAST AND NORTHEAST TONIGHT. MOST LOCATIONS COULD SEE STRONG TO POSSIBLY SEVERE THUNDERSTORMS WITH LARGE HAIL THE MAIN THREAT. WE CANNOT RULE OUT THE POSSIBILITY OF A TORNADO...MAINLY IN THE SOUTHEAST MONTANA AND NORTHEAST WYOMING AREA. IN ADDITION...EXPECT VERY HEAVY RAINFALL FROM SOME STORMS TODAY INTO TONIGHT. A FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH WEDNESDAY EVENING FOR AREAS BURNED BY WILDFIRES IN 2012 WHICH ARE HIGHLY SUSCEPTIBLE TO FLASH FLOODING AND DEBRIS FLOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PATTERN FAVORABLE FOR MORE SEVERE THUNDERSTORMS WILL CONTINUE WEDNESDAY AND THURSDAY. AREAS WEST OF A SHERIDAN TO MILES CITY LINE ARE FAVORED FOR SEVERE STORMS WEDNESDAY. NORTHERN AND EASTERN SECTIONS OF MONTANA COULD SEE STRONG TO SEVERE THUNDERSTORMS ON THURSDAY. HEAVY RAINFALL WILL REMAIN A THREAT WITH STORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 11, 2:54 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
254 PM MDT TUE JUN 11 2013
MTC037-095-097-107-112130-
WHEATLAND MT-STILLWATER MT-SWEET GRASS MT-GOLDEN VALLEY MT-
254 PM MDT TUE JUN 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEATLAND...CENTRAL
STILLWATER...CENTRAL SWEET GRASS AND SOUTHWESTERN GOLDEN VALLEY
COUNTIES UNTIL 330 PM MDT...
AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS ACROSS EASTERN STILLWATER AND SWEET
GRASS COUNTIES INTO SOUTHERN GOLDEN VALLEY AND WHEATLAND
COUNTIES. THESE THUNDERSTORMS WERE MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
SOURDOUGH...GREYCLIFF...HAILSTONE WILDLIFE REFUGE...REED POINT...
CUSHMAN AND RAPELJE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTH CENTRAL WYOMING AND SOUTHEAST MONTANA.
LAT...LON 4553 10988 4592 10987 4641 10986 4622 10905
4567 10921
TIME...MOT...LOC 2049Z 237DEG 44KT 4590 10949
HOOLEYSpecial weather statement, Jun 11, 3:38 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
338 PM MDT TUE JUN 11 2013
MTC037-095-112215-
STILLWATER MT-GOLDEN VALLEY MT-
338 PM MDT TUE JUN 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STILLWATER AND
GOLDEN VALLEY COUNTIES UNTIL 415 PM MDT...
AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS ACROSS NORTHERN STILLWATER COUNTY
AND GOLDEN VALLEY COUNTY...MOVING NORTHEAST AT 20 MPH.
PENNY SIZE HAIL HAS BEEN REPORTED WITH THESE THUNDERSTORMS. IN
ADDITION...WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE THUNDERSTORMS...AND
MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
RYEGATE...LAVINA...FRANKLIN...BELMONT...RAPELJE...HALFBREED LAKE
WILDLIFE AND HAILSTONE WILDLIFE REFUGE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTH CENTRAL WYOMING AND SOUTHEAST MONTANA.
LAT...LON 4643 10890 4620 10881 4613 10884 4612 10892
4596 10892 4591 10894 4581 10939 4672 10936
TIME...MOT...LOC 2131Z 240DEG 49KT 4617 10927
HOOLEYLocal storm report, Jun 11, 3:39 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
339 PM MDT TUE JUN 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL S RAPELJE 45.97N 109.27W
06/11/2013 E0.75 INCH STILLWATER MT CO-OP OBSERVER
&&
VICKIESSpecial weather statement, Jun 11, 3:53 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 353 PM MDT TUE JUN 11 2013 MTC003-WYC033-112245- BIG HORN MT-SHERIDAN WY- 353 PM MDT TUE JUN 11 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BIG HORN AND NORTHWESTERN SHERIDAN COUNTIES UNTIL 445 PM MDT... AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF DAYTON...OR 27 MILES NORTHWEST OF SHERIDAN...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS IS POSSIBLE WITH THIS STORM ALONG WITH VERY HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RANCHESTER...ABERDEEN AND WYOLA AND I-90 BETWEEN RANCHESTER AND WYOLA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR NORTH CENTRAL WYOMING AND SOUTHEAST MONTANA. LAT...LON 4485 10752 4507 10755 4523 10719 4491 10703 TIME...MOT...LOC 2150Z 268DEG 12KT 4496 10747 TESAR
Special weather statement, Jun 11, 4:07 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 407 PM MDT TUE JUN 11 2013 MTC065-111-112245- YELLOWSTONE MT-MUSSELSHELL MT- 407 PM MDT TUE JUN 11 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN YELLOWSTONE AND SOUTHERN AND CENTRAL MUSSELSHELL COUNTIES UNTIL 445 PM MDT... AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS ACROSS SOUTHERN MUSSELSHELL AND NORTHERN YELLOWSTONE COUNTIES...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ROUNDUP...MUSSELSHELL...DELPHIA AND KLEIN. THE DOES NOT INCLUDE THE CITY OF BILLINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR NORTH CENTRAL WYOMING AND SOUTHEAST MONTANA. LAT...LON 4617 10794 4614 10877 4658 10872 4660 10787 TIME...MOT...LOC 2159Z 218DEG 18KT 4623 10867 STC
Special weather statement, Jun 11, 4:14 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
414 PM MDT TUE JUN 11 2013
WYC033-112345-
SHERIDAN WY-
414 PM MDT TUE JUN 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR SHERIDAN COUNTY UNTIL 545 PM
MDT...
AT 405 PM...VERY STRONG THUNDERSTORMS WERE OVER JOHNSON COUNTY
WYOMING MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL AFFECT MUCH OF
SHERIDAN COUNTY AND I-90 BETWEEN 415 AND 545 PM.
DIME SIZE HAIL IS LIKELY WITH SOME OF THESE STORMS ALONG WITH VERY
HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
SHERIDAN...STORY...CLEARMONT...LEITER...BANNER...BECKTON...PARKMAN...
ARVADA...WYARNO AND BIG HORN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS EXPECTED WITH SOME OF THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTH CENTRAL WYOMING AND SOUTHEAST MONTANA.
LAT...LON 4460 10740 4461 10746 4500 10705 4499 10602
4457 10601 4456 10736
TIME...MOT...LOC 2204Z 155DEG 9KT 4439 10687
TESARThe office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:03 PM MDT | Special Weather Statement | BYZ | Sweet Grass | 42 min |
| Jun 10, 6:21 PM MDT | Special Weather Statement | BYZ | Yellowstone | 24 min |
| Jun 10, 6:30 PM MDT | Special Weather Statement | BYZ | Carbon | 45 min |
| Jun 10, 7:17 PM MDT | Special Weather Statement | BYZ | Carbon | 43 min |
| Jun 10, 8:21 PM MDT | Special Weather Statement | BYZ | Park | 39 min |
| Jun 10, 9:37 PM MDT | Special Weather Statement | BYZ | Carbon | 23 min |
| Jun 10, 10:03 PM MDT | Special Weather Statement | BYZ | Yellowstone | 57 min |
| Jun 10, 11:01 PM MDT | Special Weather Statement | BYZ | Carter | 29 min |
| Jun 11, 3:54 AM MDT | Flash Flood Watch | BYZ | Big Horn, Carter, Golden Valley, Musselshell, Park, Powder River and 2 more | 68 hr |
| Jun 11, 1:28 PM MDT | Special Weather Statement | BYZ | Sweet Grass | 47 min |
| Jun 11, 1:45 PM MDT | Special Weather Statement | BYZ | Sweet Grass | 45 min |
| Jun 11, 2:08 PM MDT | Special Weather Statement | BYZ | Wheatland | 37 min |
| Jun 11, 2:38 PM MDT | Special Weather Statement | BYZ | Big Horn | 52 min |
| Jun 11, 2:54 PM MDT | Special Weather Statement | BYZ | Stillwater | 36 min |
| Jun 11, 3:31 PM MDT | Severe Thunderstorm Warning | BYZ | Big Horn | 59 min |
| Jun 11, 3:38 PM MDT | Special Weather Statement | BYZ | Golden Valley | 37 min |
| Jun 11, 3:49 PM MDT | Flash Flood Warning | BYZ | Musselshell | 4 hr |
| Jun 11, 4:00 PM MDT | Flash Flood Warning | BYZ | Golden Valley | 3 hr |
| Jun 11, 4:07 PM MDT | Special Weather Statement | BYZ | Musselshell | 38 min |
| Jun 11, 4:38 PM MDT | Special Weather Statement | BYZ | Big Horn | 37 min |
| Jun 11, 4:48 PM MDT | Special Weather Statement | BYZ | Musselshell | 42 min |
| Jun 11, 4:56 PM MDT | Severe Thunderstorm Warning | BYZ | Big Horn | 49 min |
| Jun 11, 5:15 PM MDT | Special Weather Statement | BYZ | Rosebud, Treasure | 45 min |
| Jun 11, 5:19 PM MDT | Special Weather Statement | BYZ | Yellowstone | 56 min |
| Jun 11, 5:22 PM MDT | Special Weather Statement | BYZ | Big Horn | 38 min |
| Jun 11, 5:28 PM MDT | Special Weather Statement | BYZ | Park | 47 min |
| Jun 11, 5:33 PM MDT | Special Weather Statement | BYZ | Powder River | 57 min |
| Jun 11, 5:46 PM MDT | Special Weather Statement | BYZ | Treasure | 44 min |
| Jun 11, 5:53 PM MDT | Special Weather Statement | BYZ | 37 min |
Nearby
Flash Flood Warnings in Montana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.